Florida, 2003Lightning Strike in Florida, June 3, 2003
June 3, 2003 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 3, 1:55 PM EST, 55 minutes earlier.
Area forecast discussion, Jun 3, 1:55 PM EST, 55 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
255 PM EDT TUE JUN 3 2003
SUMMERTIME PATTERN ESTABLISHED ACROSS SOUTH FLORIDA WILL REMAIN IN
PLACE THROUGH AT LEAST THE WEEKEND. UPPER RIDGE WILL GRADUALLY BUILD
ACROSS SOUTH FLORIDA NEXT 48 HOURS AS SURFACE RIDGE SETTLES IN
AROUND LAKE OKEECHOBEE LATITUDE. FORECAST PROBLEM WILL BE TIMING AND
LOCATION OF CONVECTION EACH DAY. VERY SUBTLE CHANGES IN CONVECTIVE
PARAMETERS COMBINED WITH EXACT POSITIONING OF LOW-LEVEL RIDGE WILL
DETERMINE POPS EACH PERIOD. MOS POP GUIDANCE VARYING QUITE A BIT
AGAIN THIS RUN. THEREFORE...WITH PLENTY OF MOISTURE...INSTABILITY
AND SEABREEZES AROUND TO SUPPORT SCATTERED TO NUMEROUS
SHOWERS/STORMS...FORECAST POPS WILL CONTINUE TO BE BASED ON STEERING
FLOW PATTERN. LOW-LEVEL SOUTHEAST FLOW WILL INCREASE TONIGHT AND
DRAG A FEW MARINE SHOWERS/STORMS INTO THE EASTERN METRO AREAS.
ACTIVITY WILL BECOME MORE SCATTERED DURING THE MORNING HOURS THEN
TAPER OFF IN THE AFTERNOON. STORMS WILL BE LIKELY INTERIOR AND WEST
ZONES BY AFTERNOON. SIMILAR SCENARIO WILL PLAY OUT THURSDAY AND
FRIDAY...ONLY WITH UPPER RIDGE STRENGTHENING...WILL CUT BACK POPS A
TAD. ONLY OTHER FLY IN THE OINTMENT IS WEAK WAVE MOVING WEST
APPROACHING 75W TURKS TO EAST CUBA. ALTHOUGH VERY WEAK...ETA APPEARS
TO LATCH ONTO THIS FEATURE TURNING IT NORTHWEST BENEATH THE FLOW OF
THE RIDGE AND EVENTUALLY BRINGING IT OVER SOUTH FLORIDA THURSDAY OR
FRIDAY. THIS SCENARIO COULD LEAD TO AN INCREASE IN SHOWER ACTIVITY
OVER SOUTH FLORIDA...WILL NEED TO WATCH. AM NOT ACCEPTING GFS
SOLUTION OF DEEPENING SURFACE LOW OVER NORTHERN GULF OF MEXICO WHICH
SHOVES RIDGE BACK EAST AND SOUTH AND VEERS SURFACE WINDS TO
SOUTH/SOUTHWEST OVER SOUTH FLORIDA. WILL MAINTAIN SOUTHEAST FLOW
THROUGH AT LEAST SUNDAY.
NO CHANGE TO THE EXTENDED PERIODS AND FORECASTS WILL CONTINUE TO
FEATURE NEAR NORMAL TEMPERATURES AND SCATTERED SHOWERS/STORMS.
ALL MODELS BRING SOUTHEAST FLOW UP TO ABOUT 15 KNOTS EAST COAST
TONIGHT AND OBSERVATIONAL TRENDS SUPPORT THIS. WINDS SHOULD COME
BACK DOWN TO THE 10 TO 15 KNOT RANGE WEDNESDAY. OTHERWISE...
SOUTHEAST FLOW WILL PERSIST AT MOSTLY LESS THAN 15 KNOTS THROUGH
SUNDAY. NO HIGHLIGHTS.
NO PROBLEMS FOR FIRE WEATHER.
PBI BB 077/088 076/089 075 24232
FLL BB 078/088 078/089 077 24232
MIA BB 078/089 078/090 077 24232
APF TT 076/089 074/089 075 24163
.MIA...NONE.
Hazardous weather outlook, Jun 3, 4:30 AM EST, 10 hours 20 minutes before
FLZ063-066>075-031600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT TUE JUN 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON...
AMPLE TROPICAL MOISTURE ACROSS THE REGION WILL RESULT IN SCATTERED
TO NUMEROUS AFTERNOON THUNDERSTORMS OVER THE ENTIRE AREA. THE
STEERING FLOW HAS BECOME VERY LIGHT SOUTHERLY AND THUS THE
THUNDERSTORMS WILL ONLY DRIFT TO THE NORTH. THE STORMS ARE NOT
EXPECTED TO BE SEVERE WITH THE PRIMARY THREAT OF FREQUENT CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. DUE TO THE EXPECTED
SLOW MOVEMENT OF THIS ACTIVITY...THE ANTICIPATED HEAVY RAINS MAY
RESULT IN SOME URBAN STREET FLOODING ESPECIALLY OVER THE
METROPOLITAN EAST COAST.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Lightning, Palm Beach
- When
- June 3, 2:50 PM EST
- Where
- Palm Beach County, 6 mi W of Jupiter
- Injuries
- 1 direct, 0 indirect
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A 21-year old male was seriously injured by lightning as he stood in his sister's backyard while visiting from New York. The lightning struck the ground and flashed off of swing set to the victim. The thunderstorm "had just rolled in".
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 3, 2003$12 million · F1 · 43 events
- Tornado and Flash Flooding in Texas, June 3, 2003$1.2 million · F0 · 33 events
- Flash Flooding and Dust Storm in Texas, June 3 to 4, 2003$668,000 · 2.75 in hail · 28 events
- Tornadoes and Hail in Texas, June 3, 2003$173,000 · F1 · 5 events
- Damaging Wind in Louisiana, June 3, 2003$150,000 · 50 kt wind · 1 event
- Lightning Strike in Alabama, June 3, 2003$50,000 · 1 event
- Tornado and Damaging Winds in Texas, June 3 to 4, 2003$34,000 · F0 · 5 events
- Lightning Strike in Oklahoma, June 3, 2003$40,000 · 1 event
- Damaging Wind in North Carolina, June 3, 2003$25,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 3, 2003$20,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, June 3, 2003$16,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, June 3, 200350 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359528.